MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number G34872
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Perforation (2001)
Date of Event 06/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a flexor parallel ureteral access sheath and dilator perforated a patients bladder.The user reported the tip of the inner stylet sheath split early and the wire came off.The user also reported that the devices wire release function is very abrupt and releases before the stylet is pulled from the sheath for proper deployment.A section of the device did not remain inside the patient¿s body.Additional information regarding event details, patient anatomy and outcome has been requested but is not available at this time.
 
Additional Manufacturer Narrative
Initial reporter occupation: urology operational manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information correction: h6 (annex f).H3: device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 19jul2022: the procedure being performed was ureteral stone removal.The patient was a male with no tortuous, calcified, or scarred anatomy.A sensor wire guide was used for the procedure.The user had difficulty advancing the sheath due to buckling in the bladder.The sheath splitting caused the sheath to perforate the bladder.The device was 'briefly' in place before removal.The user facility reported that the patient required a foley catheter for 3 days following the procedure; it was also reported that the patient did not require any additional procedures due to this event.The patient did not require prolonged hospitalization due to the bladder perforation or foley catheter placement.Nothing had to be removed from the patient.
 
Additional Manufacturer Narrative
Event summary: as reported, during a ureteral stone removal procedure using a flexor parallel ureteral access sheath and dilator, the sheath perforated the patients bladder.The user reported the tip of the inner stylet sheath split early and another manufacturer's wire guide came off.The sheath splitting caused the sheath to perforate the bladder.The user also reported that the devices' wire release function is very abrupt and releases before the stylet is pulled from the sheath for proper deployment.The user had difficulty advancing the sheath due to buckling in the bladder.The patient did not have a tortuous, calcified, or scarred anatomy.The device was 'briefly' in place before removal.The user facility reported that the patient required a foley catheter for 3 days following the procedure; it was also reported that the patient did not require any additional procedures due to this event.The patient did not require prolonged hospitalization due to the bladder perforation or foley catheter placement.No section of the device had to be removed or remained inside the patient's body.According to the initial reporter, the patient did not experience any adverse effect.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection and functional test of the device were conducted during the investigation.The device was returned for investigation in an opened, labeled package.A visual inspection of the split did not observe any damage or defects.The split from the skive to the end hole was not separated.A 0.035" wire guide was inserted, it did not come through the split easily.A document-based investigation evaluation was performed.No related non-conformances were recorded.No additional complaints were received for this product lot.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which caution, ¿during placement, the likelihood of the device slipping off the wire guide increases if a soft wire guide is used.A stiff wire guide is required for best performance.¿ the information supplied by the user stated another manufacturer's wire guide was used.As the physical characteristics of the wire guide are not known, it could not be determined if the wire guide was considered a stiff or soft wire guide.Based on the available information, cook has concluded that the cause of the event could not be determined.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15057441
Report Number1820334-2022-01231
Device Sequence Number20168155
Product Code FED
UDI-Device Identifier00827002348721
UDI-Public(01)00827002348721(17)250405(10)14649814
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2025
Device Model NumberG34872
Device Catalogue NumberFUS-107028-P
Device Lot Number14649814
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer07/19/2022
09/15/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date08/05/2022
10/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale